Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 24, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 9, 2022, 7:33 AM CDT for 6 counties in Minnesota. It was in force for 57 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2022, 7:33 AM CDT (12:33 UTC)
- Expired
- May 9, 2022, 8:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 2.75 in
- Wind
- 50.0 mph
Counties Chippewa County, MN, Kandiyohi County, MN, Pope County, MN, Renville County, MN, Stearns County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:48 AM CDT | HAIL 1.75 | Kerkhoven, MN | |
| May 9, 8:00 AM CDT | HAIL 3 | 4 S Willmar, MN | PHOTO MEASUREMENT. |
| May 9, 8:02 AM CDT | HAIL 1.2 | Clara City, MN | |
| May 9, 8:03 AM CDT | HAIL 3 | 3 Wsw Kandiyohi, MN | PHOTO MEASUREMENT. |
| May 9, 8:05 AM CDT | HAIL 2.75 | 1 W Blomkest, MN | PICTURE VIA FACEBOOK. |
| May 9, 8:06 AM CDT | HAIL 3 | Kandiyohi, MN | PICTURE OF MEASUREMENT. |
| May 9, 8:08 AM CDT | HAIL 1 | Willmar, MN | PHONED IN REPORT. |
| May 9, 8:09 AM CDT | HAIL 1.75 | Willmar, MN | PHOTO OF HAIL COMPARED TO QUARTER FROM TWITTER. |
| May 9, 8:12 AM CDT | HAIL 1.5 | Clara City, MN | SEEN ON TWITTER. |
| May 9, 8:20 AM CDT | HAIL 1.25 | Willmar, MN | PICTURE VIA FACEBOOK. |
| May 9, 8:20 AM CDT | HAIL 2.5 | 3 Ese Willmar, MN | DELAYED REPORT WITH PHOTOS OF HAIL SENT BY EM VIA EMAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
373
WUUS53 KMPX 091233
SVRMPX
MNC023-067-121-129-145-151-091330-
/O.NEW.KMPX.SV.W.0024.220509T1233Z-220509T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
733 AM CDT Mon May 9 2022
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Pope County in west central Minnesota...
Northeastern Chippewa County in west central Minnesota...
Southwestern Stearns County in central Minnesota...
Eastern Swift County in west central Minnesota...
Kandiyohi County in central Minnesota...
Northwestern Renville County in central Minnesota...
* Until 830 AM CDT.
* At 732 AM CDT, severe thunderstorms were located along a line
extending from 10 miles east of Milan to 6 miles east of Montevideo
to near Hanley Falls, moving northeast at 65 mph.
THESE ARE DESTRUCTIVE STORMS FOR CLARA CITY.
HAZARD...Baseball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Severe thunderstorms will be near...
Benson around 740 AM CDT.
Clara City and Murdock around 745 AM CDT.
Kerkhoven around 750 AM CDT.
Raymond and Prinsburg around 755 AM CDT.
Willmar around 800 AM CDT.
New London, Spicer and Brooten around 805 AM CDT.
Belgrade around 810 AM CDT.
Atwater around 815 AM CDT.
Other locations impacted by these severe thunderstorms include Benson
Airport, Swift Falls, Kandiyohi, Willmar Airport, Thorpe, De Graff,
Blomkest, Padua, Regal and Minnesota Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging
hail. A trained weather spotter reported tennis ball size hail. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 4533 9569 4567 9503 4541 9476 4489 9476
4474 9546 4475 9548 4499 9545
TIME...MOT...LOC 1232Z 233DEG 56KT 4516 9572 4496 9559 4474 9556
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Borghoff4 follow-up statements
425
WWUS53 KMPX 091250
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
750 AM CDT Mon May 9 2022
MNC023-067-121-129-145-151-091330-
/O.CON.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Pope MN-Chippewa MN-Stearns MN-Swift MN-Kandiyohi MN-Renville MN-
750 AM CDT Mon May 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN POPE...NORTHEASTERN CHIPPEWA...SOUTHWESTERN
STEARNS...EASTERN SWIFT...KANDIYOHI AND NORTHWESTERN RENVILLE
COUNTIES...
At 749 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Murdock to 6 miles south of
Kerkhoven to 5 miles southwest of Prinsburg, moving northeast at 65
mph.
THESE ARE DESTRUCTIVE STORMS FOR RAYMOND, PENNOCK, AND WILLMAR.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
These severe storms will be near...
Willmar around 800 AM CDT.
New London, Spicer, Brooten and Belgrade around 810 AM CDT.
Atwater around 820 AM CDT.
Other locations impacted by these severe thunderstorms include Swift
Falls, Kandiyohi, Willmar Airport, Thorpe, De Graff, Blomkest, Padua,
Regal, Priam and Pennock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4567 9503 4541 9476 4489 9476 4476 9537
4506 9539 4538 9560
TIME...MOT...LOC 1249Z 233DEG 56KT 4531 9545 4511 9532 4489 9529
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff544
WWUS53 KMPX 091300
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 AM CDT Mon May 9 2022
MNC023-091309-
/O.CAN.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Chippewa MN-
800 AM CDT Mon May 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHIPPEWA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and west central Minnesota.
LAT...LON 4566 9503 4541 9476 4489 9476 4479 9519
4480 9521 4515 9525 4515 9526 4539 9540
TIME...MOT...LOC 1259Z 241DEG 50KT 4531 9519 4513 9509 4496 9506
$$
MNC067-121-129-145-151-091330-
/O.CON.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Pope MN-Stearns MN-Swift MN-Kandiyohi MN-Renville MN-
800 AM CDT Mon May 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN POPE...SOUTHWESTERN STEARNS...NORTHEASTERN SWIFT...
KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES...
At 759 AM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Kerkhoven to near Willmar to 6
miles east of Prinsburg, moving northeast at 60 mph.
THESE ARE DESTRUCTIVE STORMS FOR WILLMAR.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
These severe storms will be near...
New London and Spicer around 810 AM CDT.
Belgrade around 815 AM CDT.
Atwater around 820 AM CDT.
Other locations impacted by these severe thunderstorms include
Kandiyohi, Willmar Airport, Thorpe, Blomkest, Padua, Regal, Priam,
Pennock, Lake Lillian and Green Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4566 9503 4541 9476 4489 9476 4479 9519
4480 9521 4515 9525 4515 9526 4539 9540
TIME...MOT...LOC 1259Z 241DEG 50KT 4531 9519 4513 9509 4496 9506
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff658
WWUS53 KMPX 091306
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
806 AM CDT Mon May 9 2022
MNC121-129-151-091315-
/O.CAN.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Pope MN-Swift MN-Renville MN-
806 AM CDT Mon May 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POPE...
NORTHEASTERN SWIFT AND NORTH CENTRAL RENVILLE COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central Minnesota.
LAT...LON 4541 9476 4489 9476 4489 9505 4513 9507
4535 9520 4556 9492
TIME...MOT...LOC 1305Z 233DEG 56KT 4536 9510 4518 9500 4501 9497
$$
MNC067-145-091330-
/O.CON.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Stearns MN-Kandiyohi MN-
806 AM CDT Mon May 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHWESTERN STEARNS AND KANDIYOHI COUNTIES...
At 805 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Belgrade to near Willmar to 11
miles northeast of Prinsburg, moving northeast at 65 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
These severe storms will be near...
New London and Spicer around 810 AM CDT.
Belgrade around 815 AM CDT.
Atwater around 820 AM CDT.
Other locations impacted by these severe thunderstorms include Green
Lake, Kandiyohi, Georgeville, Svea, Hawick, Thorpe, Norway Lake,
Blomkest, Regal and Lake Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4541 9476 4489 9476 4489 9505 4513 9507
4535 9520 4556 9492
TIME...MOT...LOC 1305Z 233DEG 56KT 4536 9510 4518 9500 4501 9497
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Borghoff812
WWUS53 KMPX 091326
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
826 AM CDT Mon May 9 2022
MNC067-145-091336-
/O.EXP.KMPX.SV.W.0024.000000T0000Z-220509T1330Z/
Stearns MN-Kandiyohi MN-
826 AM CDT Mon May 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STEARNS AND
KANDIYOHI COUNTIES WILL EXPIRE AT 830 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central Minnesota.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.
LAT...LON 4541 9476 4489 9476 4489 9505 4513 9507
4535 9520 4556 9492
TIME...MOT...LOC 1326Z 233DEG 56KT 4551 9480 4533 9470 4516 9467
$$
BorghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:14 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 9, 6:14 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
614 AM CDT Mon May 9 2022
.SHORT TERM...(Today through Tuesday)
Issued at 401 AM CDT Mon May 9 2022
KEY MESSAGES:
- Severe thunderstorms are possible this morning across central and
western Minnesota. Another round is possible in eastern Minnesota
and western Wisconsin late this afternoon/evening.
- Strong winds with gusts of 40-50 mph today. Elevated fire weather
conditions are also expected.
Scattered elevated thunderstorms developed shortly after midnight
along the Iowa border and tracked north-northeast this morning. This
area of convection was associated with earlier storms that occurred
over Iowa Sunday afternoon. These storms are expected to be isolated
and move across western/northern Wisconsin by sunrise.
Severe storms over northern Nebraska were nearly parallel to the
surging instability gradient that was noted from SPC MUCAPE analysis
map. These storms in Nebraska, coupled with additional activity over
South Dakota, will merge over eastern South Dakota toward sunrise,
and race northeast along the instability gradient that is forecast
to surge northward this morning. These storms will remain elevated
but effective bulk shear values are over 60 kts, coupled with the
increasing instability axis, will lead to the production of large
hail with the strongest supercells. These storms are expected to
move across west central Mn between 12-14z, and across central Mn
between 14-16z. How far south the storms redevelop is dependent on
the EML and capping inversion. Currently, the best chance of storms
will occur north of I-94 through early afternoon. Several CAMS
suggest very strong UV (updraft helicity) in excess of 75 m2/s2
across west central/central Mn this morning. Again, large hail looks
to be the main weather hazard. This afternoon, the frontal boundary
will likely bisect Mn. Redevelopment of the storms is dependent on
the strong cap. However, temperatures are forecast to rise into the
80s ahead of this front which will lead to a weakening cap and
possibly surface based convection along the frontal boundary. Timing
of when this cap breaks remains in question, but the best scenario
is to have storms develop along the Mn/Wi border and surge
east/northeast across west central Wi during the late
afternoon/early evening. CAMS also suggest that a few of these
storms will have strong UV and the threat of surface based
convection leads to more than just large hail... it could also have
damaging winds and an isolated tornado. See the latest SPC Day 1
for additional information as conditions change during the day.
The other weather element is the strong winds, and a rapid drop in
dew points behind the frontal boundary over southwest/west central
Mn this afternoon. Currently, a wind advisory is in effect for parts
of southwest/south central Mn where wind gusts will exceed 40 mph.
However, these winds combined with RH values dropping into the
20s/30s could lead to elevated fire weather conditions. There is a
short window of both low RH values and wind gusts of 40 mph combine.
I may issue a SPS for both wind and fire weather concerns where
these two elements combine. Temperatures could easily surge into the
upper 80s if we clear out quicker than expected... especially over
south central MN. Currently, forecast temperatures are based on the
latest NBM/Short term guidance values. Once the frontal boundary
moves through the area, most areas will be dry until later Tuesday as
return flow develops.
.LONG TERM...(Tuesday night through Sunday)
Issued at 401 AM CDT Mon May 9 2022
KEY MESSAGES:
- Several chances for thunderstorms through the week with occasional
bouts of severe weather. The most widespread activity is expected
Wednesday night with locally heavy rainfall and flash flooding
possible.
- Hot and humid conditions midweek with heat indices in the 90s across
southern Minnesota Wednesday and area wide Thursday.
A surface warm front will return back to the north Wednesday. A very
warm and humid airmass will engulf the region and highs should reach
well into the 80s. Some 90s are possible across southern MN. Several
storms could fire along the warm front during the afternoon. Increasing
Theta-E and steep lapse rates in excess of 7.5C/km will generate at
least 2000 J/kg SBCAPE. Shear will only be marginally sufficient for
supercells and probably more supportive of multicells. Activity will
grow upscale into larger complex(es) Wednesday evening as the LLJ and
moisture transport increases steadily through the night. Wind shear
will weaken Wednesday night, likely reducing the severe threat.
However, substantial moisture presence with pwats around 1.75 inches
and low MBE velocities due to the uniform flow aloft will lead to a
heavy rain and flash flood threat. The warm front may stall for a
time due to widespread convection to the north and cells may root
along it, increasing the training threat further. Several inches of
localized rainfall totals are possible across central MN and northern
WI.
The LLJ will weaken late Wednesday night and a mid level disturbance
will shift off to the northeast, leading to diminishing convection
by early Thursday. Low pressure developing in the central Plains
will reestablish strong southerly flow Thursday morning while the 500
mb ridge maintains its intensity over the middle Mississippi Valley.
A hot and humid airmass will settle in. Very impressive 925 mb temps
on deterministic guidance of +26C to +27C signals high confidence for
at least low 90s for highs. These air temperatures combined with dew
points of 65 to 70 will lead to heat indices in the mid 90s. A Heat
Advisory may eventually be necessary for the metro, especially given
the abnormally cool spring thus far. Lows Wednesday and Thursday
nights may struggle to drop below 70 with the moist airmass in place.
The next severe threat will arrive late Thursday as the system in
the Plains continues northeast toward the eastern Dakotas. Steep
lapse rates atop the hot and humid airmass will lead to a very
unstable airmass. Wind profiles are less than ideal for a robust
severe event, but strong flow and the degree of instability will
still lead to a decent chance for severe thunderstorm development.
Cooler and drier air will follow the front for the weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 610 AM CDT Mon May 9 2022
Thunderstorms continued to develop and expand across eastern SD since
4 AM. The southern line of the storms have trended a bit farther to
the south which will lead to KRWF-KAXN-KSTC receiving at least an hr
or two of TSTM before 18z. How far south does this line develop
remains in question? Currently, KMKT looks to be the only TAF site
to remain out of the TSTM threat this morning. Also, KRNH-KEAU will
likely skip the activity this morning, but are more likely to have
redevelopment along the front this afternoon/early evening. Any TSTM
that move over the airport will have a period of 15-30 minutes of
IFR vsby, and MVFR cigs. Once the TSTMs end, a period of MVFR cigs
are possible, but it will be short-lived as clearing behind the
front is expected. Strong SE winds will shift to the S/SW this
afternoon, and to the W this evening/overnight but diminishing in
speed. Wind gusts of 30-40 kts are possible today.
KMSP...
The best time frame for TSTM activity will occur between 15-17z. A
few isolated storms are possible ahead of the line moving across
southern/central Mn this morning. Any storms that move over the
airport will be capable of producing hail and gusty winds. There is
also a chance of redevelopment of storms along the cold front this
afternoon. However, it looks as though initiation of these storms
will be east of the airport. Winds will remain strong from the SE
this morning, becoming S/SW this afternoon and W tonight.
/OUTLOOK FOR KMSP/
TUE...VFR. Wind NE 5-10 kts.
WED...VFR. Chc MVFR/IFR in SHRA/TSRA late. Wind SE 10G20 kts.
THU...VFR/MVFR, chc SHRA/TSRA. Wind SE to SW 10-15G25 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening for
Chippewa-Douglas-Kandiyohi-Meeker-Pope-Renville-Stearns-
Stevens-Swift-Todd.
Wind Advisory from 1 PM to 4 PM CDT this afternoon for McLeod-
Nicollet-Sibley.
Wind Advisory until 7 PM CDT this evening for Lac Qui Parle-Redwood-
Yellow Medicine.
Wind Advisory until 4 PM CDT this afternoon for Blue Earth-Brown-
Faribault-Freeborn-Martin-Steele-Waseca-Watonwan.
WI...None.
&&
SHORT TERM...JLT
LONG TERM...Borghoff
AVIATION...JLTHazardous weather outlook, May 9, 4:06 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 406 AM CDT Mon May 9 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 406 AM CDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Two rounds of thunderstorms are possible today. The first round will occur this morning across central and western Minnesota with large hail the main threat. A second round may occur this afternoon and evening across eastern Minnesota and Wisconsin. Large hail, damaging winds, and a tornado or two are possible with that round. Strong south winds are expected today with gusts of 45 to 50 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms most of the week. Some storms may occasionally reach severe levels, with the best severe risks Wednesday afternoon and night, and again Thursday afternoon and night. Locally heavy rainfall and flash flooding are possible Wednesday night. Very warm and humid conditions will arrive midweek. Heat indices in the 90s are likely Thursday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this morning and then again late this afternoon and evening. Borghoff
In the hours before
Local storm report, May 9, 7:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 AM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HAIL 6 N CANBY 44.80N 96.25W
05/09/2022 E1.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
CTGLocal storm report, May 9, 7:15 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HAIL DAWSON 44.93N 96.06W
05/09/2022 E1.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
PHONED IN REPORT.
&&
CTGLocal storm report, May 9, 7:20 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 AM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL 5 NNW BOYD 44.92N 95.93W
05/09/2022 E1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL.
&&
CTGLocal storm report, May 9, 7:22 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 AM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL PORTER 44.64N 96.18W
05/09/2022 E1.75 INCH YELLOW MEDICINE MN PUBLIC
FACEBOOK REPORT RELAYED BY NWS SIOUX FALLS.
&&
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:39 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 51 min |
| May 9, 7:05 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 40 min |
| May 9, 8:15 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 45 min |
| May 9, 8:33 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Isanti, Sherburne, Wright | 42 min |
| May 9, 8:50 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns, Wright | 40 min |
| May 9, 8:58 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 32 min |
| May 9, 9:04 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 26 min |
| May 9, 9:23 AM CDT | Severe Thunderstorm Warning | MPX | Isanti, Mille Lacs, Sherburne | 37 min |
| May 9, 9:26 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 34 min |
| May 9, 9:30 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 15 min |
| May 9, 9:37 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 38 days |
| May 9, 9:40 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 50 min |
| May 9, 9:53 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 37 min |
| May 9, 9:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 33 min |
| May 9, 10:26 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 34 min |
| May 9, 4:11 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns | 34 min |
| May 9, 4:20 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| May 9, 4:35 PM CDT | Tornado Warning | MPX | Benton, Morrison | 6 min |
| May 9, 4:40 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 35 min |
| May 9, 4:42 PM CDT | Tornado Warning | MPX | Benton, Mille Lacs, Sherburne | 33 min |
| May 9, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 26 min |
| May 9, 4:58 PM CDT | Tornado Warning | MPX | Kanabec, Mille Lacs | 32 min |
| May 9, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 42 min |
| May 9, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 35 min |
| May 9, 5:15 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 45 min |
| May 9, 5:20 PM CDT | Tornado Warning | MPX | Anoka, Chisago, Isanti | 25 min |
| May 9, 5:26 PM CDT | Special Weather Statement | MPX | Kanabec | 34 min |
| May 9, 5:27 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 33 min |
| May 9, 5:40 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 35 min |
| May 9, 5:54 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 36 min |
| May 9, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 41 min |
| May 9, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.